Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 27, 2011Marion County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 27, 2011, 9:49 AM EDT for Marion County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2011, 9:49 AM EDT (13:49 UTC)
Expired
Jun 27, 2011, 10:15 AM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Marion County, GA

The radar

The Atlanta radar (KFFC), 94 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WWUS82 KFFC 271349
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EDT MON JUN 27 2011

GAZ079-091-271415-
949 AM EDT MON JUN 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TALBOT AND MARION COUNTIES UNTIL 1015 AM EDT...

AT 948 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JUNIPER...MOVING SOUTH AT 10 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TALBOT AND
MARION COUNTIES THROUGH 1015 AM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE BALDWINVILLE...BOX SPRINGS...BAUGHVILLE...JUNCTION
CITY...GENEVA...JUNIPER...MARION ESTATES...FIVE POINTS...OAKLAND...
BRANTLEY AND TAZEWELL.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE 
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3249 8466 3250 8464 3253 8464 3252 8468
      3252 8469 3255 8467 3257 8469 3267 8468
      3268 8440 3257 8441 3256 8444 3254 8445
      3243 8439 3233 8439 3233 8466
TIME...MOT...LOC 1349Z 358DEG 7KT 3254 8457

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 27, 7:41 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 27, 7:41 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 AM EDT MON JUN 27 2011

.PREV DISCUSSION... /ISSUED 226 AM EDT MON JUN 27 2011/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
BIGGEST CHALLENGE WITH TODAYS FORECAST IS THE TRAJECTORY OF THE MCS
NOW MOVING THROUGH IA/MO/IL. NONE OF THE MODELS PICK UP THAT THE MCS
EXISTS WHICH IS WHAT IS MAKING THIS A DIFFICULT FORECAST. IT APPEARS
THAT THE SOUTHEAST MOVING MCS IS FOLLOWING THE THERMAL WIND VECTOR
WHICH OVER THE NEXT 18 HOURS WOULD KEEP IT MOVING SOUTHEAST. THE
INHIBITING FACTOR IS THE BUILDING RIDGE OVER THE SOUTHERN THIRD OF
THE COUNTRY. ANOTHER INHIBITING FACTOR IS THAT OUR ATMOSPHERE GOT
WORKED OVER VERY WELL SUNDAY AFTERNOON AND EVENING. ALL MODELS HAVE
CAPES INCREASING TO OVER 2000 THIS AFTERNOON. HAVING SAID ALL OF
THIS...MAV AND MET POPS ARE GENERALLY LESS THAN 10 PERCENT. SEEING
THAT THE MODELS HAVE NOT PICKED UP ON THE MCS...WILL THROW OUT
GUIDANCE POPS AND CONTINUE WITH SLIGHT CHANCE TO CHANCE POPS THIS
MORNING AND CHANCE POPS THIS AFTERNOON WITH ISOLATED SEVERE POSSIBLE.

TUESDAY IS A DIFFERENT STORY. MODELS HAVE A COLD FRONT MOVING ACROSS
THE CWA TUESDAY AFTERNOON AND EVENING. GIVEN THE VOLATILITY OF THE
CURRENT STATE OF THE ATMOSPHERE...FEEL HIGH CHANCE POPS ARE IN
ORDER FOR TUESDAY AFTERNOON AND EVENING. MET GUIDANCE SEEMS TO HAVE
A BETTER HANDLE ON THIS THAN THE MAV GUIDANCE. DRIER AIR MOVES INTO
THE CWA WEDNESDAY WHICH SHOULD LIMIT CONVECTION IN THE AFTERNOON TO
SLIGHT CHANCE.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
BOTH THE GFS AND ECMWF ARE IN GOOD AGREEMENT THROUGH THE LONG TERM
FOR THE FIRST PART OF THE LONG TERM WITH DIFFERENCES DEVELOPING
TOWARD THE WEEKEND. A LARGE H5 RIDGE BUILDS OVER THE CENTRAL US.
THIS RIDGE WILL FLATTEN AS IT SHIFTS INTO THE EASTERN U.S. DURING
THIS TIME THE CWA WILL BE IN A WEAK UPPER FLOW. THE ONLY THING
KICKING OFF THUNDERSTORMS WILL BE DAYTIME HEATING AND OUTFLOW
BOUNDARIES...IN OTHER WORDS BACK TO CLIMO BY THE WEEKEND WITH
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.

&&

.AVIATION...
12Z UPDATE...
THERE ARE A FEW PATCHY AREAS OF FOG AND A FEW OF THE TAF SITES
VISIBILITIES HAVE GONE DOWN TO 5SM OR 6SM BUT NOTHING LOWER THAN
THAT YET. WITH THE SUN COMING UP LOOKS LIKE THIS WILL BE IT FOR
THIS MORNING. EXPECTING TSRA DEVELOPMENT AGAIN THIS AFTERNOON
BETWEEN 20-00Z AT THE TAF SITES. EXPECTED MVFR CEILINGS AND
VISIBILITIES IN AND AROUND TARS DEVELOPMENT. WINDS ARE OUT OF THE
WEST TO NORTHWEST AROUND 5KT THIS MORNING. WIND SPEEDS WILL INCREASE TO
NEAR 10KT BY 18Z.

//ATL CONFIDENCE...12Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          95  71  94  72 /  50  30  50  30
ATLANTA         93  73  92  74 /  50  30  50  30
BLAIRSVILLE     85  66  85  67 /  50  30  50  30
CARTERSVILLE    93  68  92  69 /  50  30  50  30
COLUMBUS        96  73  95  74 /  40  40  50  50
GAINESVILLE     90  71  91  72 /  50  30  50  30
MACON           97  71  95  72 /  40  50  50  50
ROME            92  71  92  70 /  50  30  50  30
PEACHTREE CITY  93  70  93  70 /  40  30  50  50
VIDALIA         94  73  95  74 /  40  50  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 27, 4:53 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 AM EDT MON JUN 27 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
453 AM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT

.SYNOPSIS...
A COMPLEX OF THUNDERSTORMS OVER NORTHERN MISSOURI AND CENTRAL ILLINOIS
WILL CONTINUE MOVING SOUTHEAST THROUGH TONIGHT. THESE
THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTH GEORGIA THIS
AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ISOLATED SEVERE THUNDERSTORMS WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO 60 MPH. THE
BEST LOCATION FOR ISOLATED SEVERE STORMS WILL BE ACROSS NORTH
AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.

.DISCUSSION...
A COMPLEX OF THUNDERSTORMS OVER NORTHERN MISSOURI AND CENTRAL ILLINOIS
WILL CONTINUE MOVING SOUTHEAST THROUGH TONIGHT. INSTABILITY
INDICES ARE EXPECTED TO BE STRONG TODAY WITH CAPES GETTING INTO
THE 2000-3000 RANGE AND LIFTED INDICES AROUND -4 TO -5 ACROSS GEORGIA.
THERE IS AN UPPER LEVEL RIDGE BUILDING IN ACROSS THE SOUTHERN
STATES WHICH WILL HELP CAP THE ATMOSPHERE BUT IT DOES NOT LOOK
STRONG ENOUGH TO KEEP ISOLATED SEVERE STORMS FROM DEVELOPING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 27, 9:00 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 AM EDT MON JUN 27 2011

GAZ079-091-271345-
900 AM EDT MON JUN 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TALBOT AND MARION COUNTIES UNTIL 945 AM EDT...

AT 859 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOX SPRINGS...MOVING SOUTH AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT AND MARION COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE OLIVE BRANCH...BAUGHVILLE...GENEVA...BOX
SPRINGS...JUNIPER...MARION ESTATES AND OAKLAND. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3249 8466 3250 8464 3253 8464 3252 8468
      3252 8469 3256 8467 3257 8469 3266 8469
      3269 8460 3245 8445 3239 8466
TIME...MOT...LOC 1300Z 339DEG 19KT 3253 8463
Special weather statement, Jun 27, 9:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EDT MON JUN 27 2011

GAZ079-091-271415-
949 AM EDT MON JUN 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TALBOT AND MARION COUNTIES UNTIL 1015 AM EDT...

AT 948 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JUNIPER...MOVING SOUTH AT 10 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TALBOT AND
MARION COUNTIES THROUGH 1015 AM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE BALDWINVILLE...BOX SPRINGS...BAUGHVILLE...JUNCTION
CITY...GENEVA...JUNIPER...MARION ESTATES...FIVE POINTS...OAKLAND...
BRANTLEY AND TAZEWELL.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3249 8466 3250 8464 3253 8464 3252 8468
      3252 8469 3255 8467 3257 8469 3267 8468
      3268 8440 3257 8441 3256 8444 3254 8445
      3243 8439 3233 8439 3233 8466
TIME...MOT...LOC 1349Z 358DEG 7KT 3254 8457

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:07 PM EDTSpecial Weather StatementFFCHouston23 min
Jun 26, 8:09 PM EDTSevere Thunderstorm WarningFFCJasper, Jones, Monroe, Putnam36 min
Jun 26, 8:14 PM EDTSpecial Weather StatementFFCOconee, Oglethorpe31 min
Jun 26, 8:19 PM EDTSpecial Weather StatementFFCMacon26 min
Jun 26, 8:25 PM EDTSpecial Weather StatementFFCGreene, Putnam50 min
Jun 26, 8:29 PM EDTSpecial Weather StatementFFCStewart31 min
Jun 26, 8:35 PM EDTSpecial Weather StatementFFCBibb, Houston, Peach25 min
Jun 26, 8:36 PM EDTSpecial Weather StatementFFCClarke, Madison, Oconee, Oglethorpe39 min
Jun 26, 8:40 PM EDTSpecial Weather StatementFFCWebster35 min
Jun 26, 8:41 PM EDTSpecial Weather StatementFFCJohnson34 min
Jun 26, 8:43 PM EDTSpecial Weather StatementFFCBaldwin, Butts, Jasper, Jones, Lamar, Monroe62 min
Jun 26, 9:03 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs27 min
Jun 26, 9:06 PM EDTSpecial Weather StatementFFCWheeler24 min
Jun 26, 9:13 PM EDTSpecial Weather StatementFFCClarke, Greene, Hancock, Madison, Morgan, Oconee and 3 more62 min
Jun 26, 9:24 PM EDTSpecial Weather StatementFFCSumter36 min
Jun 26, 9:59 PM EDTSpecial Weather StatementFFCJohnson, Laurens, Washington, Wilkinson46 min
Jun 26, 10:01 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler29 min
Jun 26, 10:03 PM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen27 min
Jun 26, 10:17 PM EDTSpecial Weather StatementFFCCrisp, Wilcox28 min
Jun 26, 10:29 PM EDTSpecial Weather StatementFFCTelfair31 min
Jun 26, 10:33 PM EDTSpecial Weather StatementFFCMontgomery, Toombs27 min
Jun 26, 10:56 PM EDTSpecial Weather StatementFFCDodge, Emanuel, Laurens, Montgomery, Telfair, Toombs and 2 more49 min
Jun 26, 11:39 PM EDTSpecial Weather StatementFFCMontgomery51 min
Jun 27, 9:00 AM EDTSpecial Weather StatementFFCTalbot45 min
Jun 27, 10:24 AM EDTSpecial Weather StatementFFCTalbot21 min
Jun 27, 10:52 AM EDTSpecial Weather StatementFFCTalbot23 min
Jun 27, 11:04 AM EDTSevere Thunderstorm WarningFFCTalbot41 min
Jun 27, 11:48 AM EDTSpecial Weather StatementFFCTalbot27 min
Jun 27, 12:13 PM EDTSevere Thunderstorm WarningFFCTalbot32 min
Jun 27, 12:53 PM EDTSevere Thunderstorm WarningFFCDouglas, Paulding52 min
Jun 27, 1:08 PM EDTSpecial Weather StatementFFCTaylor37 min
Jun 27, 1:20 PM EDTSpecial Weather StatementFFCDouglas25 min
Jun 27, 1:41 PM EDTSpecial Weather StatementFFCTaylor49 min
Jun 27, 1:47 PM EDTSpecial Weather StatementFFCClayton28 min
Jun 27, 2:15 PM EDTSpecial Weather StatementFFCClayton, Fayette30 min
Jun 27, 2:24 PM EDTSpecial Weather StatementFFCMeriwether51 min
Jun 27, 2:51 PM EDTSpecial Weather StatementFFCSpalding24 min
Jun 27, 3:42 PM EDTSpecial Weather StatementFFCTroup33 min
Jun 27, 4:16 PM EDTSpecial Weather StatementFFCHarris29 min
Jun 27, 4:29 PM EDTSpecial Weather StatementFFCMurray31 min
Jun 27, 4:40 PM EDTSpecial Weather StatementFFCHarris35 min
Jun 27, 5:11 PM EDTSpecial Weather StatementFFCBartow, Pickens49 min
Jun 27, 5:37 PM EDTSpecial Weather StatementFFCCherokee38 min
Jun 27, 6:04 PM EDTSpecial Weather StatementFFCCobb26 min
Jun 27, 6:29 PM EDTSpecial Weather StatementFFCGwinnett46 min
Jun 27, 7:32 PM EDTSpecial Weather StatementFFCStewart43 min
Jun 27, 7:44 PM EDTSpecial Weather StatementFFCWilkes46 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.